Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 5, NWS Springfield, MO

March 17, 2013Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 17, 2013, 9:06 AM CDT for Pulaski County, Missouri. It took effect at Mar 18, 2013, 1:00 AM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Mar 17, 2013, 9:06 AM CDT (14:06 UTC)
In effect from
Mar 18, 2013, 1:00 AM CDT
Expired
Mar 20, 2013, 8:53 AM CDT
In force
56 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WGUS43 KSGF 171406
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT SUN MAR 17 2013



...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  
.HEAVY RAINFALL OVERNIGHT HAS CAUSE RIVER LEVELS TO 
RISE.  ADDITIONAL RAINFALL IS EXPECTED TO FALL THROUGH THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-180206-
/O.NEW.KSGF.FL.W.0005.130318T0600Z-130319T1800Z/
/TBNM7.1.ER.130318T0600Z.130318T1200Z.130318T1800Z.UU/
906 AM CDT SUN MAR 17 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD.
  
* FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.

* FLOOD WARNING FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO
  RISE TO NEAR 13.1 FEET BY TOMORROW MORNING.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
8 follow-up statements
615 
WGUS83 KSGF 180159
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT SUN MAR 17 2013





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL THAT FELL TODAY ACROSS THE BASIN WILL CAUSE RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-181659-
/O.CON.KSGF.FL.W.0005.130318T0600Z-130319T1800Z/
/TBNM7.1.ER.130318T0600Z.130318T1200Z.130318T1800Z.UU/
859 PM CDT SUN MAR 17 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  8:30 PM SUNDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO
  RISE TO NEAR 13.2 FEET BY TOMORROW MORNING.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
398 
WGUS83 KSGF 181418
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 AM CDT MON MAR 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-190518-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-130320T1200Z/
/TBNM7.1.ER.130318T0425Z.130318T1800Z.130319T1200Z.UU/
918 AM CDT MON MAR 18 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:00 AM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
163 
WGUS83 KSGF 190149
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CDT MON MAR 18 2013





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL OVER THE WEEKEND CAUSED RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-191649-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-130321T0600Z/
/TBNM7.1.ER.130318T0425Z.130319T0600Z.130320T0600Z.UU/
849 PM CDT MON MAR 18 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  5:00 PM MONDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
458 
WGUS83 KSGF 190345
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT MON MAR 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL SATURDAY NIGHT AND SUNDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-191844-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-130321T1500Z/
/TBNM7.1.ER.130318T0425Z.130319T0600Z.130320T1500Z.UU/
1044 PM CDT MON MAR 18 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT 10:00 PM MONDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 
  TRAINING AREA.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
452 
WGUS83 KSGF 191320
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 AM CDT TUE MAR 19 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL DURING THE WEEKEND CAUSED RIVER LEVELS ALONG THE BIG PINEY
TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-200420-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-130320T2200Z/
/TBNM7.1.ER.130318T0425Z.130319T0730Z.130319T2200Z.UU/
820 AM CDT TUE MAR 19 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:00 AM TUESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

TERRY
321 
WGUS83 KSGF 191400
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT TUE MAR 19 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  
.HEAVY RAINFALL DURING THE WEEKEND CAUSED RIVER LEVELS ALONG THE BIG PINEY TO
RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-200500-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-130322T0000Z/
/TBNM7.1.ER.130318T0425Z.130319T0730Z.130321T0000Z.UU/
900 AM CDT TUE MAR 19 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:00 AM TUESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
901 
WGUS83 KSGF 200213
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT TUE MAR 19 2013





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL OVER THE PAST WEEKEND CAUSED RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-201713-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-130321T1800Z/
/TBNM7.1.ER.130318T0425Z.130319T0730Z.130320T1800Z.UU/
913 PM CDT TUE MAR 19 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  6:00 PM TUESDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$
395 
WGUS83 KSGF 201353
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 AM CDT WED MAR 20 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE ON THE BIG PINEY AT FORT
LEONARD WOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-201423-
/O.CAN.KSGF.FL.W.0005.000000T0000Z-130321T1800Z/
/TBNM7.1.ER.130318T0425Z.130319T0730Z.130320T0200Z.UU/
853 AM CDT WED MAR 20 2013

THE FLOOD WARNING IS CANCELLED FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:00 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY TOMORROW
  MORNING.

&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 17, 7:08 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 17, 7:08 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT SUN MAR 17 2013

.UPDATE...
/ISSUED 707 AM CDT SUN MAR 17 2013/

QUICK UPDATE TO THE FORECAST TO INCLUDE MIX OF SNOW...SLEET AND
RAIN FOR PORTIONS OF CENTRAL MISSOURI. RECENT CALLS INDICATE THIS
MIX ALONG AND NORTH OF A LINE FROM OSCEOLA TO CAMDENTON TO ROLLA
AND POINTS TO THE NORTH. A DUSTING OF ACCUMULATION HAS BEEN NOTED
SO FAR ON GRASSY AND ELEVATED AREAS. WITH TEMPERATURES STILL AT
OR ABOVE FREEZING ONLY MINOR...SLUSHY ACCUMULATIONS ARE EXPECTED
FOR THE NEXT FEW HOURS. AFTER SUNRISE...COMBINATION OF INCREASING
SOLAR INSOLATION AND CONTINUED MARGINAL SURFACE TEMPERATURES WILL
LIMIT ANY ADDITIONAL ACCUMULATION.

ON ANOTHER NOTE...CONSIDERABLE BRIGHT BANDING IS NOTED ON THE
RADAR THIS MORNING FROM ST. CLAIR/CEDAR COUNTIES ON TO THE EAST.
THIS HAS RESULTED IN A CONSIDERABLE OVERESTIMATION OF RAINFALL.
CALLS FROM OBSERVERS SO FAR THIS MORNING DO SUPPORT THE RAINFALL
ESTIMATES FOR AREAS TO THE SOUTH OF WHERE BRIGHT BANDING HAS
OCCURRED...INCLUDING THE VERY NARROW SOUTHWEST/NORTHEAST ORIENTED
BAND OF RAINFALL IN NORTHERN BARTON TO CENTRAL POLK AND DALLAS
COUNTIES.

GAGAN

&&

.DISCUSSION...

SHOWERS AND THUNDERSTORMS HAVE BEEN ON THE INCREASE THIS MORNING
ACROSS THE REGION...AS A MODERATE LOW LEVEL JET RESULTS IN ASCENT
OVER A STALLED FRONTAL BOUNDARY.  GIVEN THAT MUCH OF THE ACTIVITY
THIS MORNING HAS BEEN LLJ-INDUCED...IT HAS LARGELY BEEN ANCHORED
ALONG AND NORTH OF THE 850 MB FRONTAL BOUNDARY...WHICH STRETCHES
FROM ROUGHLY JOPLIN TO SPRINGFIELD TO SALEM.  AS WE CONTINUE INTO
THE MORNING HOURS TODAY...ASCENT SHOULD BECOME A LITTLE MORE BROAD
AS SHORTWAVE INFLUENCE INCREASES FROM THE WEST.  THIS SHOULD RESULT
IN AN EXPANDED SPACIAL COVERAGE TO RAIN WITH TIME. WITH RAIN
PERSISTING THROUGH MOST OF THE DAY...WE STILL LOOK TO BE ON TRACK
FOR A BROAD 0.75--1.50 INCH OF RAINFALL BY THE TIME THINGS START TO
COME TO AN END LATE TONIGHT.

WHILE THE VAST MAJORITY OF PRECIPITATION WILL BE IN LIQUID
FORM...GUIDANCE CONTINUES TO SUGGEST THAT TEMPERATURES ALOFT MAY BE
JUST COOL ENOUGH FOR A FEW SNOWFLAKES TO MIX IN AT TIMES ACROSS
CENTRAL MISSOURI THIS MORNING.  NO ACCUMULATION WITHIN THE SGF CWA
IS EXPECTED...WITH TEMPERATURES DURING THE DAY STAYING SEVERAL
DEGREES ABOVE FREEZING.  WHILE NOT QUITE COLD ENOUGH TO SUPPORT
ACCUMULATING SNOW...TEMPS TODAY WILL FEEL RATHER RAW CONSIDERING
THAT READINGS WILL BE AROUND HALF OF WHAT THEY WERE FRIDAY.

PRECIP WILL END MONDAY MORNING AS A STRONGER SHORTWAVE ROTATES
THROUGH THE WESTERN GREAT LAKES AND DRAGS A FRONT THROUGH THE
REGION.  THIS FRONT WILL USHER IN A SOMEWHAT COOLER...THOUGH STILL
REASONABLY COMFORTABLE AIRMASS TO START THE WORKWEEK...WITH HIGHS IN
THE 50S TO LOW 60S MONDAY AND TUESDAY.

GUIDANCE CONTINUES TO SUGGEST A SOMEWHAT STRONGER VORT MAX WILL
ROTATE THROUGH NORTHWEST FLOW TUESDAY NIGHT AND
WEDNESDAY...RESULTING IN A REINFORCEMENT OF BELOW NORMAL TEMPS FOR
WEDNESDAY...WITH HIGHS IN THE 40S AND 50S.

BY THURSDAY MORNING...A STRONG WAVE WILL BE EJECTING EAST-SOUTHEAST
ACROSS THE ROCKIES...WITH LOW PRESSURE EXPECTED TO DEVELOP IN THE
TEXAS PANHANDLE AS A RESULT. THIS SETUP SHOULD PRODUCE A LARGE AREA
OF PRECIPITATION ACROSS THE CENTRAL AND SOUTHERN PLAINS...WITH SOME
OF THAT PRECIP LOOKING LIKELY TO MAKE IT INTO AT LEAST THE WESTERN
THIRD TO HALF OF THE CWA. PROGGED THERMAL PROFILES DURING THIS TIME
ARE QUITE INTERESTING...WITH GUIDANCE SUGGESTING THE POTENTIAL FOR A
MIX OF RAIN AND SNOW...OR PERHAPS ALL SNOW ACROSS THE REGION.
SURFACE TEMPERATURES LOOK MARGINAL AT BEST FOR ACCUMULATION...AND
MID TO LATE MARCH SUN ANGLES...EVEN WITH OVERCAST SKIES...WILL ALSO
BE DETRIMENTAL TO ACCUMULATION POTENTIAL. GIVEN THE
CLIMATOLOGICAL RARITY OF SNOW THIS LATE IN THE SEASON...HAVE
CONTINUED WITH JUST A RAIN/SNOW MENTION FOR NOW IN THE FORECAST.
NEEDLESS TO SAY THOUGH...THIS WILL BE SOMETHING TO WATCH CLOSELY
OVER THE NEXT COUPLE OF DAYS.

AS WE HEAD INTO THE TAIL END OF THE WORKWEEK/START OF NEXT
WEEKEND...EXTENDED GUIDANCE CONTINUES TO POINT TOWARD AN INCREASED
AMPLITUDE TO NORTHWEST FLOW ACROSS THE CENTRAL AND EASTERN
CONUS...WHICH POINTS TOWARD THE BOTTOM FALLING OUT IN TERMS OF
TEMPERATURES. WITH 850 MB TEMPS PROGGED TO BE ANYWHERE BETWEEN -7
AND -11 DEGREES...TEMPERATURES SOME 20 TO 30 DEGREES BELOW NORMAL
LOOK POSSIBLE.

BOXELL

&&

.AVIATION...
/ISSUED 630 AM CDT SUN MAR 17 2013/

FOR THE 12Z TAFS (JLN/SGF/BBG)...RATHER CHALLENGING FORECAST OVER
THE NEXT 24 HOURS. JLN/BBG ARE CURRENTLY ON THE SOUTHERN EDGE OF A
LARGE BAND OF RAIN WITH EMBEDDED THUNDER. THIS BAND SHOULD SLOWLY
MORPH TO THE SOUTH WITH TIME TODAY. ACTIVITY WILL BE MORE HIT/MISS
AT BBG THIS MORNING...WITH AN INCREASE IN ACTIVITY LATE THIS
MORNING INTO THIS AFTERNOON. CANNOT RULE OUT THUNDER AT ANY POINT
TODAY...THOUGH IT SHOULD BE ISOLATED TO SCATTERED IN NATURE.
RAINFALL SHOULD EXIT TO THE EAST BY THIS EVENING...HOWEVER DRIZZLE
SHOULD PERSIST UNTIL A WIND SHIFT TO THE NORTHWEST ARRIVES AROUND
MIDNIGHT. OVERALL...CIGS SHOULD TREND TO IFR WITH MVFR VIS WITH
RAINFALL.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 17, 7:19 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT SUN MAR 17 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
719 AM CDT SUN MAR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED SNOW AND SLEET RISK.

DISCUSSION...

  WIDESPREAD RAIN...ALONG WITH ISOLATED EMBEDDED
  THUNDERSTORMS...WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA
  THROUGH THIS EVENING. THE LONG DURATION OF THE RAINFALL MAY
  RESULT IN MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER
  CROSSINGS. AREAS BETWEEN U.S. 60 AND U.S. 54 WILL BE MOST PRONE
  TO THE MINOR FLOODING.

  A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT AREAS ALONG AND
  NORTH OF A LINE FROM OSCEOLA...TO CAMDENTON...TO VICHY THIS
  MORNING. WITH TEMPERATURES AT OR JUST ABOVE FREEZING...A SLUSHY
  ACCUMULATION OF LESS THAN ONE INCH IS POSSIBLE ON GRASSY
  AREAS...ELEVATED SURFACES...BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A DRIER AIRMASS AND BREEZY NORTHWEST WINDS WILL RESULT IN
  ELEVATED FIRE WEATHER CONDITIONS OVER MOST OF THE OUTLOOK AREA
  ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Mar 17, 7:15 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT SUN MAR 17 2013

MOZ055>058-067>069-171600-
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON
715 AM CDT SUN MAR 17 2013

...MIX OF SNOW...SLEET AND RAIN THIS MORNING ACROSS CENTRAL MISSOURI...

A MIX OF SNOW...SLEET AND RAIN IS ONGOING IN AREAS ROUGHLY ALONG
AND NORTH OF A LINE FROM OSCEOLA...TO CAMDENTON...TO VICHY. WITH
TEMPERATURES RIGHT AT OR JUST ABOVE FREEZING...LESS THAN ONE INCH
SLUSHY ACCUMULATION OF SNOW AND SLEET IS EXPECTED THROUGH THE MID
MORNING HOURS. THE MAIN AREAS THAT WILL BE AFFECTED ARE GRASSY
AREAS...ELEVATED SURFACES AND BRIDGES AND OVERPASSES. BY THE LATE
MORNING HOURS TEMPERATURES WILL WARM ENOUGH TO PREVENT ADDITIONAL
ACCUMULATION AND A CHANGEOVER BACK TO RAIN IS PROBABLE.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:17 AM CDTSpecial Weather StatementSGFJasper28 min
Mar 17, 2:23 AM CDTSevere Thunderstorm WarningSGFJasper37 min
Mar 17, 12:23 PM CDTAreal Flood WarningSGFPhelps12 hr
Mar 17, 1:38 PM CDTAreal Flood WarningSGFDent, Phelps10 hr
Mar 17, 3:04 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone41 min
Mar 17, 3:18 PM CDTSevere Thunderstorm WarningSGFGreene57 min
Mar 17, 3:48 PM CDTSevere Thunderstorm WarningSGFHowell42 min
Mar 17, 5:32 PM CDTSevere Thunderstorm WarningSGFStone28 min
Mar 17, 6:14 PM CDTSpecial Weather StatementSGFWebster31 min

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.